Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 324, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2007, 2:20 AM CDT for Atascosa County, Frio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2007, 2:20 AM CDT (07:20 UTC)
- Expired
- Jul 7, 2007, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Atascosa County, TX, Frio County, TX
The radar
The Austin/San Antonio radar (KEWX), 119 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2553 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 070720
FFWEWX
TXC013-163-071015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 AM CDT SAT JUL 7 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...JOURDANTON...
CHRISTINE...CHARLOTTE...CAMPBELLTON...
FRIO COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...PEARSALL...DILLEY...
* UNTIL 515 AM CDT
* AT 219 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2907 9940 2865 9939 2865 9832 2879 9814
2910 9844 2922 9877 2907 9878
$$1 follow-up statement
000
WGUS74 KEWX 070812
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 AM CDT SAT JUL 7 2007
TXC013-163-071015-
ATASCOSA TX-FRIO TX-
312 AM CDT SAT JUL 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR FRIO
AND ATASCOSA COUNTIES...
AT 310 AM CDT...THUNDERSTORMS WERE PRODUCING HEAVY RAIN OVER THE
SOUTHERN HALF OF FRIO COUNTY AND THE WESTERN HALF OF ATASCOSA
COUNTY. NEXRAD DOPPLER RADAR ESTIMATED AS RAIN TOTALS TO BE FROM 1.5
INCHES TO 2 INCHES BETWEEN DILLEY...PEARSALL...POTEET AND CHARLOTTE.
WITH AREA SOILS ALREADY NEARLY SATURATED...THAT IS MORE THAN ENOUGH
TO CAUSE FLASH FLOODING.
FAR TOO MANY FLASH FLOODING DEATHS HAVE ALREADY OCCURRED IN TEXAS SO
FAR THIS YEAR. MOST OF THOSE TOOK PLACE IN THE DARK WHEN IT WAS
DIFFICULT TO IDENTIFY THE FLASH FLOODING.
LAT...LON 2907 9940 2865 9939 2865 9832 2879 9814
2910 9844 2922 9877 2907 9878
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 11:48 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 6, 11:48 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1148 PM CDT FRI JUL 6 2007 .AVIATION... A TROUGH AND AMPLE MOISTURE WILL ALLOW FOR SHRA/TSRA TO GENERATE ACROSS THE AREA. VFR SKIES WILL PREVAIL, EXCEPT FOR AREAS OF MVFR/IFR CIGS/VSBYS BETWEEN 09Z AND 16Z AND ALSO IN SHRA/TSRA. WINDS WILL BE VARIABLE LESS THAN 10 KTS, EXCEPT SOME GUSTS TO 25 KTS IN AND NEAR TSRA. && .PREV DISCUSSION... /ISSUED 833 PM CDT FRI JUL 6 2007/ UPDATE... A NORTHWARD MOVING OUTFLOW BOUNDARY IS GENERATING AN EAST/WEST LINE OF SHOWERS AND THUNDERSTORMS LOCATED FROM BRENHAM TO AUSTIN AND ROCKSPRINGS. WE EXPECT THIS ACTIVITY TO WEAKEN AND FINALLY DISSIPATE BY AROUND MIDNIGHT. THE MID/UPPER LEVEL SHEAR AXIS IS ENTRENCHED ACROSS THE CWFA AND WILL REMAIN IN THE AREA TONIGHT AND SATURDAY. IR/WV SATELLITE LOOP SEEMS TO DEPICT A WEAK VORT LOBE LOCATED OVER MEXICO IN THE VICINITY OF MONCLOVA EMBEDDED WITHIN THE SHEAR AXIS. THIS FEATURE MAY MOVE ENE ACROSS THE CWFA LATER TONIGHT INTO EARLY SATURDAY MORNING. THUS A REDEVELOPMENT OF CONVECTION DURING THE EARLY MORNING HOURS SATURDAY IS POSSIBLE. ONLY MINOR ADJUSTMENTS WILL BE MADE TO THE CURRENT FCST. PREV DISCUSSION... /ISSUED 633 PM CDT FRI JUL 6 2007/ AVIATION... AN UPPER LEVEL SHEAR AXIS AND SURFACE TROUGH COMBINED WITH A TROPICAL AIRMASS WILL CONTINUE THE THREAT FOR SHRA AND TSRA ACROSS SOUTH CENTRAL TEXAS. THE MAIN IMPACT TIME WILL BE THROUGH 05Z AND AFTER 16Z. AREAS OF MVFR CIGS/VSBYS, LOCAL IFR CIGS/VSBYS CAN BE EXPECTED IN SHRA/TSRA, OTHERWISE MAINLY BETWEEN 07Z AND 16Z. WINDS WILL BE VARIABLE, MAINLY SELY AT LESS THAN 10 KTS. SOME GUSTS TO 20 KTS ARE POSSIBLE IN AND NEAR SHRA/TSRA. PREV DISCUSSION... /ISSUED 331 PM CDT FRI JUL 6 2007/ DISCUSSION... ONGOING SHOWERS WILL DIMINISHING WITH SUNSET. HOWEVER, WITH GROUNDS ALREADY SATURATED OVER THE COASTAL PRAIRIES AND EXPECTING REDEVELOPMENT OF SLOW MOVING SHOWERS LATER TONIGHT, THE FLASH FLOOD WATCH WILL BE RECONFIGURED FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM LAPRYOR TO JOURDANTON TO SAN ANTONIO TO GIDDINGS. EXPECTING ISOLATED CLUSTERS OF SLOW MOVING MODERATE TO HEAVY RAINS AFTER MIDNIGHT WHEN THE ATMOSPHERE DECOUPLES AND ALLOWS BETTER MOIST FLOW PERPENDICULAR TO THE FRONTAL BOUNDARY ALONG THE COASTAL ESCARPMENT. DAYTIME HEATING IN THE TROPICAL AIRMASS WILL REIGNITE HEAVY RAINS ACROSS SOUTH CENTRAL TEXAS IN THE VICINITY OF THE EVER WEAKENING FRONTAL BOUNDARY. BY SUNDAY THE MID AND UPPER LEVEL FLOW WILL HAVE SHIFTED TO A DRIER DIRECTIONS, AND THE SURFACE BOUNDARY WILL BE NO MORE. SO EXPECT MAINLY ISOLATED TO WIDELY SCATTERED SHOWERS ON THE SEABREEZE BOUNDARY DURING THE AFTERNOON AND EARLY EVENING HOURS FOR THE REST OF THE WEEKEND AND INTO MIDWEEK NEXT WEEK. A WEAKNESS IN THE UPPER RIDGE IS PROGGED TO REMAIN OVER CENTRAL TEXAS THROUGH FRIDAY NEXT WEEK WHICH WILL KEEP THE ATMOSPHERE MODERATELY UNSTABLE FOR ISOLATED AFTERNOON AND EVENING SHOWERS ON THE SEABREEZE BOUNDARY AND THE DRY LINE OUT WEST. TEMPERATURES WILL GRADUALLY RETURN TO SEASONAL NORMALS ONCE THE GROUND DRIES OUT A BIT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 90 73 89 75 / 30 50 50 30 20 AUSTIN BERGSTROM INTL AIRPORT 71 86 71 90 74 / 40 50 50 30 20 DEL RIO INTL AIRPORT 72 91 76 94 77 / 30 40 40 20 10 SAN ANTONIO INTL AIRPORT 72 87 74 89 75 / 40 50 50 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...DIMMIT... FAYETTE...FRIO...GONZALES...GUADALUPE...KARNES...LAVACA...LEE... MEDINA...WILSON...ZAVALA. && 13/04
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 20 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT FRI JUL 6 2007 TXZ171>173-183>194-202>209-217>225-228-071100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY. A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY RAINFALL POSSIBLY DECREASING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 6, 11:34 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1134 PM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM LIGHTNING 6 SW AUSTIN 30.24N 97.82W
07/06/2007 TRAVIS TX FIRE DEPT/RESCUE
ROOF DAMAGE AT HOUSE ON WESTGATE.
0800 PM LIGHTNING 8 SW AUSTIN 30.22N 97.85W
07/06/2007 TRAVIS TX FIRE DEPT/RESCUE
TWO ALARM APARMENT FIRE ON AFTONSHIRE WAY. TWO APARTMENT
UNITS BADLY DAMAGED. SEVERAL OTHER UNITS SLIGHTLY
DAMAGED. THREE RESIDENTS DISPLACED. 50,000 DOLLARS
PROPERTY DAMAGE LOSS. 20,000 CONTENT DAMAGE LOSS.
0811 PM HEAVY RAIN 10 WSW AUSTIN 30.25N 97.91W
07/06/2007 M2.73 INCH TRAVIS TX UTILITY COMPANY
MEASURED BY LCRA RAIN GAGE ON BARTON SPRINGS AT STATE
HIGHWAY 71 NEAR OAK HILL BETWEEN 611 PM AND 811 PM.
&&
DCLocal storm report, Jul 6, 11:37 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 PM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM LIGHTNING 6 SW AUSTIN 30.24N 97.82W
07/06/2007 TRAVIS TX FIRE DEPT/RESCUE
ROOF DAMAGE AT HOUSE ON WESTGATE.
0800 PM LIGHTNING 8 SW AUSTIN 30.22N 97.85W
07/06/2007 TRAVIS TX FIRE DEPT/RESCUE
TWO ALARM APARMENT FIRE ON AFTONSHIRE WAY. TWO APARTMENT
UNITS BADLY DAMAGED. SEVERAL OTHER UNITS SLIGHTLY
DAMAGED. THREE RESIDENTS DISPLACED. 50,000 DOLLARS
PROPERTY DAMAGE LOSS. 20,000 CONTENT DAMAGE LOSS.
0811 PM HEAVY RAIN 10 WSW AUSTIN 30.25N 97.91W
07/06/2007 M2.73 INCH TRAVIS TX UTILITY COMPANY
MEASURED BY LCRA RAIN GAGE ON BARTON SPRINGS AT STATE
HIGHWAY 71 NEAR OAK HILL BETWEEN 611 PM AND 811 PM.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Jul 6, 7:18 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 7, 1:45 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 7, 3:55 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jul 7, 5:01 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 119 min |
| Jul 7, 5:42 AM CDT | Flash Flood Warning | EWX | Guadalupe | 4 hr |
| Jul 7, 5:54 AM CDT | Flash Flood Warning | EWX | Gonzales, Wilson | 4 hr |
| Jul 7, 6:55 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jul 7, 3:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 7, 4:21 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 4:33 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Jul 7, 6:06 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 6:12 PM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jul 7, 6:18 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales | 117 min |
| Jul 7, 6:21 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 15 hr |
| Jul 7, 6:31 PM CDT | Flash Flood Warning | EWX | Hays | 119 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.